Alert archive / Idaho / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 2, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Apr 23, 2012, 9:54 PM MDT for Adams County, Washington County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2012, 9:54 PM MDT (03:54 UTC)
- Expired
- Apr 23, 2012, 10:20 PM MDT
- In force
- 26 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
Counties Adams County, ID, Washington County, ID
The radar
The Boise radar (KCBX), 144 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3417 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WUUS55 KBOI 240354 SVRBOI IDC003-087-240445- /O.NEW.KBOI.SV.W.0002.120424T0354Z-120424T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 954 PM MDT MON APR 23 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WASHINGTON COUNTY IN SOUTHWEST IDAHO... AND CENTRAL ADAMS COUNTY IN WEST CENTRAL IDAHO... * UNTIL 1045 PM MDT. * AT 946 PM MDT...TRAINED WEATHER SPOTTERS REPORTED DAMAGING WINDS IN EXCESS OF 60 MPH. THESE DAMAGING WINDS WERE LOCATED NEAR MANN CREEK GUARD STATION...OR 20 MILES NORTH OF WEISER...AND WERE MOVING NORTHEAST AT 35 MPH. * THE DAMAGING WINDS WILL BE NEAR... STURGILL PEAK AND MANN CREEK GUARD STATION AROUND 955 PM MDT... CAMBRIDGE AROUND 1005 PM MDT... BROWNLEE GUARD STATION AROUND 1010 PM MDT... CUDDY MOUNTAIN AROUND 1015 PM MDT... GOODRICH AROUND 1020 PM MDT... PYRAMID POINT AND SUMMERS POINT AROUND 1025 PM MDT. WIND DAMAGE WAS REPORTED IN WEISER WITH THIS STORM. LARGE TREE LIMBS WERE REPORTED DOWN AND POWER OUTAGES HAVE BEEN REPORTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 4497 11675 4473 11637 4442 11695 4454 11713 TIME...MOT...LOC 0354Z 224DEG 31KT 4459 11690 $$ !LRC!
1 follow-up statement
466 WWUS55 KBOI 240420 SVSBOI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1020 PM MDT MON APR 23 2012 IDC003-087-240430- /O.CAN.KBOI.SV.W.0002.000000T0000Z-120424T0445Z/ WASHINGTON ID-ADAMS ID- 1020 PM MDT MON APR 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ADAMS AND NORTH CENTRAL WASHINGTON COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. THEREFORE THE WARNING IS BEING CANCELLED. HOWEVER...GUSTY WINDS MAY STILL OCCUR IN THE AREA...SO YOU SHOULD REMAIN CAUTIOUS AND ALERT FOR MORE POTENTIAL SEVERE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU OBSERVED ANY HAIL...STRONG WINDS...WIND DAMAGE...OR TORNADOES WITH THIS STORM...PLEASE CALL LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN BOISE. && LAT...LON 4497 11675 4473 11637 4442 11695 4454 11713 TIME...MOT...LOC 0420Z 224DEG 31KT 4475 11668 $$ !LRC!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:54 PM MDT, 1 hour earlier.
Area forecast discussion, Apr 23, 8:54 PM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 854 PM MDT MON APR 23 2012 .DISCUSSION...THUNDERSTORMS DYING DOWN AT SUNSET. STORMS WERE AT MAXIMUM STRENGTH AND COVERAGE AROUND 00Z WHEN THEY EXTENDED FROM SRN MALHEUR COUNTY INTO SWRN IDAHO. STORMS MOVED NNE AND THOSE IN IDAHO HAD MUCH MORE LIGHTNING THAN THE ONES IN OREGON...THAT IS UNTIL AROUND 02Z WHEN VERY ACTIVE STORMS DEVELOPED ALONG THE HARNEY/ MALHEUR COUNTY LINE. AIR MASS WAS MOST UNSTABLE IN NRN ZONES AND WE EXPECTED THAT STORMS WOULD STAY ACTIVE INTO LATE EVENING BUT THEY HAVE NOT. TUESDAY WX SHOULD BE ALMOST A REPEAT OF TODAY BUT NOT QUITE AS WARM OR UNSTABLE. STEADY COOLING THE REST OF THE WEEK WITH LATEST PROGS SHOWING A COLD FRONT AND SHOWERS THURSDAY MORNING ...WRONG TIME OF DAY FOR A CONVECTIVE EVENT IN OREGON AND WRN IDAHO...BUT POSSIBLY IN CENTRAL IDAHO THURSDAY AFTERNOON. ALSO... TURNING COLD ENOUGH FOR SNOW IN THE HIGHER MOUNTAINS THURSDAY...AND AS LOW AS 5000 FEET IN NRN ZONES ON FRIDAY. CURRENT FORECAST LOOKS GOOD...NO UPDATES PLANNED THE REST OF THIS EVENING. && .AVIATION...TONIGHT THROUGH TUESDAY MORNING SCATTERED THUNDERSTORMS WILL CONTINUE OVER NORTHERN HARNEY...NORTHERN MALHEUR...AND BAKER COUNTIES IN OREGON...AND THE CENTRAL IDAHO MOUNTAINS. TUESDAY AFTERNOON EXPECT ISOLATED THUNDERSTORMS OVER MOST OF SOUTHEAST OREGON AND SOUTHWEST IDAHO. SURFACE WINDS WILL BE LIGHT EXCEPT FOR LOCAL GUSTS TO AROUND 40 KTS NEAR THUNDERSTORMS THIS EVENING. WINDS ALOFT WILL BE FROM THE SOUTH UP TO 15 KTS AT 10K FEET MSL. && .HYDROLOGY...SNOWMELT HAS KICKED INTO HIGH GEAR THE PAST COUPLE DAYS WITH RECORD WARMTH SUPPORTING COLD AND SWIFT FLOWS AND SHARP RISES ON MANY RIVERS AND CREEKS. SOME SMALL CREEKS IN BASINS WITH ABUNDANT SNOWPACK MAY REACH BANKFULL WITH POTENTIAL FOR MINOR FLOODING OF ADJACENT LOWLANDS. THE MAIN CONCERN IS FOR LATER THIS WEEK WHEN AN UNSETTLED WEATHER PATTERN DEVELOPS. ALTHOUGH THE TREND WILL BE FOR GRADUAL COOLING THROUGH THE WEEK...TEMPERATURES WILL REMAIN PLENTY WARM FOR SIGNIFICANT SNOWMELT. MEANWHILE...MOISTURE WILL BE ON THE INCREASE WITH THE POTENTIAL FOR WIDESPREAD 1.0 TO 1.5 INCHES OF RAINFALL ACROSS THE WEST CENTRAL AND BOISE MOUNTAINS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SNOWMELT COMBINED WITH RAINFALL MAY PUSH SOME OF THE MAINSTEM RIVERS IN THESE AREAS TO BANKFULL BEFORE THE WEEKEND... ESPECIALLY THE PAYETTE RIVER. SMALLER TRIBUTARY RIVERS AND CREEKS WILL NEED TO BE MONITORED THROUGH THE WEEK AS WELL WITH POTENTIAL FOR LOCALLY HEAVY DOWNPOURS ADDING TO THE RUNOFF. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY...AT 2 PM MDT - A STRONG RIDGE OF HIGH PRESSURE CONTINUED TO DOMINATE THE ENTIRE WESTERN CONUS. EASTERN OREGON AND SOUTHWEST IDAHO REMAINED UNDER SOUTHWESTERLY FLOW ALOFT...JUST WEST OF THE UPPER RIDGE AXIS. UNSEASONABLY WARM TEMPERATURES AND STEEP LAPSE RATES WERE COMBINING WITH LINGERING MOISTURE TO SPUR AFTERNOON CONVECTION. MEANWHILE... TWO MINOR SHORTWAVES ARE EXPECTED TO MOVE NORTH INTO THE FORECAST AREA BY LATE THIS AFTERNOON...ENHANCING CONVECTION ACROSS SOUTHEAST OREGON AND SOUTH-CENTRAL IDAHO THROUGH THE EVENING HOURS. STRONGEST WIND SHEAR VALUES WILL REMAIN WELL TO OUR WEST...AND ORGANIZED CONVECTION IS NOT EXPECTED AT THIS TIME. THE MAIN OVERALL CONVECTIVE CONCERN LOOKS TO BE WIND...WITH INVERTED-V PROFILES MORE TYPICAL OF THE SUMMER MONTHS. MOST RECENT MODEL DEPICTIONS SHOW TODAY/S CONVECTION PERSISTING THROUGH LATE TONIGHT...THEN REDEVELOPING IN A SIMILAR MANNER TUESDAY AFTERNOON. ON WEDNESDAY...EXPECT INCREASED CHANCES OF PRECIPITATION AND FALLING HEIGHTS/TEMPERATURES AS A DEEP UPPER LOW APPROACHES THE PACIFIC NORTHWEST. LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...SPLIT UPPER TROUGH MOVING ON SHORE WEDNESDAY AND THROUGH THE INTERMOUNTAIN WEST THURSDAY FOR MORE SHOWERS AND THUNDERSTORMS. BEST CHANCE FOR THUNDERSTORMS WILL BE WEDNESDAY NIGHT WITH DECENT SHEAR AND INSTABILITY ACROSS THE AREA. EXPECT WIDESPREAD RAIN SHOWERS ON THURSDAY WITH PASSAGE OF THE TROUGH/COLD FRONT. CONVECTION WILL BE LIMITED WITH COOLING TEMPERATURES AND CLOUD COVER. TEMPERATURES WILL FALL BELOW NORMAL BY FRIDAY. MOIST ZONAL FLOW SETS UP SATURDAY THROUGH EARLY NEXT WEEK FOR NEAR NORMAL TEMPERATURES AND CHANCES FOR SHOWERS EVERY DAY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...LC AVIATION.....JT PREV SHORT TERM...MT PREV LONG TERM....JDS/BB HYDROLOGY...TL
Hazardous weather outlook, Apr 23, 10:50 AM MDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 1050 AM MDT MON APR 23 2012 IDZ011>016-028>030-033-ORZ061>064-241200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 1050 AM MDT MON APR 23 2012 /950 AM PDT MON APR 23 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THE POTENTIAL EXISTS FOR STRONG THUNDERSTORMS STARTING THIS AFTERNOON AND LASTING THROUGH THE NIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE STRONG WINDS AT THE SURFACE...WITH GUSTS UP TO 50 MPH. WELL ABOVE NORMAL TEMPERATURES WILL INCREASE MOUNTAIN SNOWMELT AND CAUSE SHARP RISES ON MANY WATERWAYS. CREEKS...STREAMS...AND RIVERS WILL BE RUNNING DANGEROUSLY SWIFT AND COLD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOWMELT WILL CONTINUE TO CAUSE CREEKS...STREAMS...AND RIVERS TO RUN SWIFT AND COLD. SMALLER CREEKS AND STREAMS IN MOUNTAIN AREAS MAY APPROACH BANKFULL. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:04 PM MDT | Special Weather Statement | BOI | Ada, Canyon | 41 min |
| Apr 23, 10:49 PM MDT | Special Weather Statement | BOI | Elmore | 56 min |
| Apr 24, 3:08 PM MDT | Severe Thunderstorm Warning | BOI | Canyon, Gem, Payette | 67 min |
| Apr 24, 3:43 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Gem | 47 min |
| Apr 24, 3:52 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Valley | 53 min |
| Apr 24, 4:01 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Canyon, Elmore | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.